Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 4, 2000, 6:57 PM CDT for Christian County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2000, 6:57 PM CDT (23:57 UTC)
- Expired
- May 4, 2000, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 042358 FFWPAH KYC047-050300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 657 PM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN WESTERN KENTUCKY * UNTIL 1000 PM CDT * AT 657 PM CDT...CHRISTIAN COUNTY EOC REPORTED THAT HIGHWAY 117 IN SOUTHERN CHRISTIAN COUNTY WAS UNDER WATER. IN ADDITION...SO WAS COUNTY ROAD FROM WATER TOWER TO FLAT LICK ROAD. * NUMEROUS SHOWERS AND THUNDERSTORMS WERE ACROSS CHRISTIAN COUNTY...AND EXTENDED SOUTH INTO NORTHWEST TENNESSEE. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH 900 PM...WITH SOME OF THE STORMS CONTAINING LOCALLY HEAVY RAIN. THE ADDED RAINFALL WILL LIKELY AGGRAVATE CURRENT HIGH WATER PROBLEMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3710 8735 3667 8735 3668 8761 3709 8765 NOLES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 1:24 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 4, 1:24 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 124 PM CDT THU MAY 4 2000 LATEST SFC ANAL SHOWED HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST AND A NEARLY VERTICALLY STACKED CLOSED UPPER LOW ALONG THE OK/AR BORDER. THE UPPER LOW IS STILL PROGGED TO MOVE SLOWLY TOWARD THE CWA AND WEAKEN SLIGHTLY WITH TIME. RW/TRW CURRENTLY OVER EASTERN SECTIONS OF FA BEING GENERATED BY VORT MAX. THIS FEATURE WILL ROTATE TO THE NORTH OF THE FA BY LATE AFTERNOON...HOWEVER MODELS SHOW NEXT VORT MAX TO APPROACH BY EARLY EVENING SO EXPECT THE NEXT ROUND OF CONVECTION TO DEVELOP FROM SW TO NE BY LATE AFTERNOON. THREAT FOR GREATEST PRECIP AND BEST COVERAGE APPEARS TO OVER SE MO WHERE STRONGEST PVA WILL BE. WITH DEEP ATMOSPHERIC MOISTURE IN PLACE... LOCALLY HEAVY RAINS ARE POSSIBLE TONIGHT...BUT WITH THE FOCUS OF PRECIP OVER SE MO AND NOT THE EASTERN SECTIONS WHERE THE HEAVIEST RAINS FELL LAST NIGHT...DONT EXPECT ANY WIDESPREAD WATER PROBLEMS AND WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. THROUGH 30 HOURS...DEEP SOUTHERLY FLOW TO KEEP ATMOSPHERE MOIST AND SLIGHTLY UNSTABLE. BEYOND 30 HOURS UPPER LOW CONTINUES TO WEAKEN AND RETROGRADE SLIGHTLY. WILL THEREFORE FOLLOW FWC TREND AND NOT MENTION POPS IN THIRD AND FOURTH PERIOD EXCEPT OVER SE MO. NEXT SFC FEATURE NOT SCHEDULED TO AFFECT REGION UNTIL TUESDAY. IN EXTENDED PERIOD BROAD UPPER TROF TO REMAIN ACROSS AREA ALONG WITH PLENTY OF MOISTURE...SO EXPECT SCATTERED AFTERNOON CONVECTION SUNDAY AND MONDAY WITH A BETTER CHANCE ON TUESDAY AS NEXT FRONT CROSSES REGION. WILL GO WITH A FWC/FAN BLEND ON TEMPS. .PAH...NONE. JAP
In the hours before
Special weather statement, May 4, 4:34 PM CDT, 2 hours 23 minutes before
KYZ001>006-042215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 434 PM CDT THU MAY 4 2000 AT 433 PM...PADUCAH DOPPLER RADAR SHOWED AN ISOLATED STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF BARDWELL MOVING NORTH AT 30 MPH. THIS STORM WILL PASS JUST WEST OF BARDWELL THROUGH 515 PM... AFFECTING THE TOWN OF KIRBYTOWN. SOME PEA TO MARBLE SIZE HAIL MAY OCCUR BRIEFLY WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING. NOLES
Special weather statement, May 4, 4:56 PM CDT, 2 hours 1 minute before
KYZ001>006-042230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 456 PM CDT THU MAY 4 2000 AT 455 PM...DOPPLER RADAR IN PADUCAH WAS SHOWING A STRONG THUNDERSTORM NEAR BLANDVILLE NEAR THE CARLISLE AND BALLARD COUNTY LINE...MOVING NORTH NEAR 40 MPH. THIS STORM WILL PASS NEAR OR THROUGH LA CENTER BETWEEN 500 AND 530 PM. EXPECT BRIEF HEAVY RAIN... DANGEROUS LIGHTNING AND POSSIBLY SOME HAIL...GENERALLY PEA SIZE. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 5:50 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 40 min |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.